UK joins Dutch in banning Dexaprine fat burner; FSA issues DNP warning

By Shane STARLING contact

- Last updated on GMT

Related tags: Nutrition, Food standards agency, Bodybuilding, Uk food standards agency

UK medicines agency: "Dexaprine XR [is] an unlicensed medicinal product..."
UK medicines agency: "Dexaprine XR [is] an unlicensed medicinal product..."
The UK’s medicines agency has followed its Dutch counterpart in banning the fat burner Dexaprine made by Californian firm iForce Nutrition.

The UK Medicines and Healthcare products Regulatory Agency (MHRA) got in touch to say it considered, "Dexaprine XR an unlicensed medicinal product and will be instructing Predator Nutrition to remove the product from sale."

Predator Nutrition is an online UK-based sports nutrition retailer that has been selling Dexaprine and describing it as, “our most popular stimulant-based fat burner and the most potent fat burner available on the market.”

Last week Dutch authorities told 10 online retailers to cease selling the product after 11 adverse events were reported over about six months including severe heart problems and nausea.

The Dutch Food and Consumer Products Safety Authority (NVWA) said the products remained under lab analysis. Dexaprine contains a proprietary blend as well as green tea, acacia and citrus extracts and caffeine.

iForce Nutrition has not been available to comment on the developments as yet.

DNP death links

warning

Meanwhile the UK Food Standards Agency today issued a warning​, particularly to bodybuilders, about fat burners, “following the deaths of two people believed to have taken a ‘fat-burner’ substance in tablet or powder form.”

The agency did not name the people or the products in question but said they contained DNP (2, 4 dinitrophenol), “an industrial chemical known to have serious short-term and long-term effects, which can be extremely dangerous to human health.”

“The 'fat-burner' capsules containing DNP appear to be marketed primarily at the bodybuilding community as a way of losing excess fat,”​ the FSA said.

Symptoms of high DNP consumption included, “nausea, vomiting, restlessness, flushed skin, sweating, dizziness, headaches, rapid respiration and irregular heart-beat, possibly leading to coma and death.”

“Consuming lower amounts over longer periods could lead to cataracts and skin lesions and effects on the heart, blood and nervous system.”

Related news

Related products

show more

Unlike Any Other Turmeric

Unlike Any Other Turmeric

Applied Food Sciences | 12-Feb-2020 | Technical / White Paper

As consumers are craving complex flavors, bright colors, and more transparent labels, Applied Food Sciences is bringing this golden-yellow spice to products...

Shaping up in today’s sports nutrition market

Shaping up in today’s sports nutrition market

Lonza - Capsugel | 04-Feb-2020 | Technical / White Paper

What’s driving innovation in the sports nutrition market today? This new white paper from Lonza takes an in-depth look at the most crucial factors, from...

Related suppliers

Follow us

Featured Events

View more

Products

View more

Webinars